I have been taking Imitrex 2 - 4 per month for about 10 years. I have had joint stiffness commonly after taking it. However, I am a professional martial artist as well as a Nurse Practitioner and after taking Imitrex, my flexibility has decreased by about 50% for a week or so, then I can finally get stretched out again, I take another Imitrex, and then I cannot stretch. Is there any post-marketing information about this? Peggy.
I know of no such information on Imitrex. After all, it is gone from the body in 8 - 10 hours.
Perhaps another triptan might avoid your (rather long) symptoms after Imitrex. There are six other medications in the triptan family-- Maxalt, Zomig, Amerge, Relpax, Axert, and Frova. Each of the triptans binds to different combinations of serotonin receptors, which is why our bodies may respond differently to each of them. It could be worth discussing the ones you haven't tried with your doctor.
John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column,
browse the Ask the Clinician archives.
If you need help finding a Migraine and headache specialist,
visit our listing of Patient Recommended Specialists.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
Published On: November 14, 2009